?

Log in

No account? Create an account
ultrasoundgal
05 February 2014 @ 12:12 am
Hi all! I used to have an account on here a long time ago but I cannot remember the login info. Anyway, I am a long time cup user. I have been using the cup for 4 and a half years now and I have converted many friends. I feel like an old pro...yet now I feel kinda hopeless and confused.

My Cups:
-Small DivaCup (Cut stem)
-Small Lunette Selene (Cut stem)
-Small LadyCup Orange (Cut stem)

I've been using my Diva primarily, since it has the most capacity. But, once in awhile I will swap out to one of my older cups on a lighter day. My issue began in December 2012. I've been on hormonal birth control since 2011 (Nuvaring) and it made my periods like clockwork and didn't really change anything with cramps. The duration decreased down to 4 days. It was great! In December 2012, I had one of the worst periods of my life. I had the worst cramps I've ever had. I was bed-ridden because the pain was too excruciating to bear. On a scale of 1-10, it was an 11. I have a very high pain tolerance too. So, I figured it was just a bad month. But then it happened again, and again. I went to my gynecologist in August for my annual and I mentioned this to her. She didn't have any answer for me, but she prescribed me Ponstel for the pain. It worked the first month. Now, it's very hit or miss. Sometimes it works, sometimes it doesn't. I've still been living with this horrendous pain and I can't take it. Every month, I seriously contemplate a hysterectomy. (Mind you I am only 21) I started thinking could it be cup related? Anyone ever deal with anything like this? I had ultrasounds done and nothing abnormal was seen. I am an ultrasound student, so I've been scanned every week since July 2013 and I can interpret them, so I scan myself too. The pain radiates throughout my lower abdomen and it feels like it extends into my cervix. It doubles me over and makes my entire pelvic region so sensitive to the touch.

Second question. Every time I remove my cup, my perineum really hurts. It almost feels as if it's being stretched and possibly tearing. I have the same problem when I have sex. Could I just have a tiny vulva? Or could my cup be creating tears?

Thanks again! I missed this community!
 
xenargon on February 5th, 2014 06:54 am (UTC)
At the very least you should probably go to a different gynecologist and get a second opinion, but in all honesty it's probably a nuvaring problem, not a cup problem. On their website it lists a side effect of "severe pain, swelling, or tenderness in the abdomen" as a possible problem with the gallbladder or liver.
ultrasoundgalultrasoundgal on February 5th, 2014 06:46 pm (UTC)
I am pretty sure it's not my liver or gallbladder either. The pain is in my pelvic region and the liver/gallbladder are in the right upper quadrant of the abdomen, right under the rib cage. I also get my gallbladder and liver scanned once a week at school as well and nobody has ever noticed anything weird. Also, the pain is only during my period.
missmojorisin71missmojorisin71 on February 5th, 2014 06:47 pm (UTC)
I agree with xenargon, and would seek a second opinion. I had the nuva ring and also started to develop some pain and stopped using it after 3 months. Now, after years of research I won't put a hormone near my vagina! I had horrible pain with an IUD, too.

I own the SckoonCup and that doesn't bother me one bit, in fact I cannot even tell when it's in! It's so soft, yet strong enough that it springs into place when inserted. It also is shorter than other cups and good for those who have low cervix.

Best of luck to you!
debdeb2323 on March 13th, 2014 01:31 am (UTC)
This has been happening to me, too, and I'm sure it's my Diva Cup! I start my period cramp free and delay putting the Diva Cup in for maybe a day or so. I remain cramp free until I put it in; within a couple of hours, horrible cramps that resist all pain killing attempts. The cramps last until a couple of hours after I remove it.

I have had my cup for about 5 years, and I love, love, LOVE it otherwise. I came here hoping to find a solution to my problem. I have another cup and I might try that next, but the capacity is smaller and my flow is so heavy that I might end up running to the bathroom every hour. I really hope we can figure this out, because being back in pads is unpleasant....
KaleidoscopeEydkaleidoscopeeyd on March 31st, 2014 04:29 am (UTC)
Just curious, did you ever figure out if it was the cup or the nuvaring? I use nuvaring (for probably about a year now) and I just ordered my first cup today. I don't plan on using them together, but do you have anything to say on that topic? You know, just in case?

I get regular cramps usually anywhere from one day before to the second day of my period. Only once in my adolescence were the really awful and it isn't something I care to relive.